Institutional members access full text with Ovid®

Share this article on:

Accelerated Acute Tubular Necrosis Due to Vancomycin

Shah, Sunay MD*; Nasiri, Papia MD; Vazquez, Jose MD

Infectious Diseases in Clinical Practice: May 2013 - Volume 21 - Issue 3 - p 208–210
doi: 10.1097/IPC.0b013e3182769291
Case Reports

Vancomycin is the most commonly used antibiotic for the treatment of methicillin-resistant Staphylococcus aureus. We report a case of vancomycin-induced nephrotoxicity leading to biopsy-proven acute tubular necrosis. In addition, the case also highlights the plausible risk factors associated with the development of accelerated vancomycin-induced nephrotoxicity.

From the *Department of Internal Medicine, Henry Ford Hospital, Detroit, MI; †Henry Ford Hospital, Detroit, MI; and ‡Division of Infectious Diseases, Henry Ford Hospital, Detroit, MI.

Correspondence to: Sunay Shah, MD, Department of Internal Medicine, Henry Ford Hospital, 2799 West Grand Blvd, Detroit, MI 48202. E-mail: sshah8@hfhs.org.

The authors have no funding or conflicts of interest to disclose.

© 2013 Lippincott Williams & Wilkins, Inc.